MAUDE Adverse Event Report: BIOMET 3I CERTAIN® LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 3MM(H); DENTAL ABUTMENT

BIOMET 3I CERTAIN® LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 3MM(H); DENTAL ABUTMENT
Model Number ILPC443U
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that abutment fractured at the screw of the abutment.Tooth location 37.Abutment at 37 (ilpc442u) was successfully removed and implant remains in mouth.Abutment placed on (b)(6) 2019.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient weight unknown / not provided.
 
Event or Problem Description
It was reported that abutment fractured at the screw of the abutment.Tooth location 19.Lower portion of abutment at 19 (ilpc443u) could not be removed from the implant and implant had to be explanted.Abutment placed on (b)(6) 2019.
 
Additional Manufacturer Narrative
It was reported that abutment fractured at the screw of the abutment.Tooth location 36.Lower portion of abutment at 36 (ilpc443u) could not be removed from the implant and implant had to be explanted.Abutment placed on (b)(6) 2019.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One certain® low profile one-piece abutment 4.1mm(d) x 2mm(h), ilpc442u, one certain® low profile one-piece abutment 4.1mm(d) x 3mm(h), ilpc443u and one osseotite® tapered certain® prevail® implant 5/4 x 10mm, xiitp5410 was returned for investigation.Both abutment were verified to be fractured at the screw thread and evidence of the remainder of the screw was identified within the returned implant.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.Device history record (dhr) review was completed for the subject lot number (2016070732, 2020070532 & 2018080691).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.A lot specific complaint history review was conducted for the subject lot numbers (2016070732, 2020070532 & 2018080691) for similar events (complaint category keywords: fracture screw) and no existing non-conformances/capa/hhe/d/ie/product holds for the reported product was identified.Based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN® LOW PROFILE ONE-PIECE ABUTMENT 4.1MM(D) X 3MM(H)
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15073856
Report Number0001038806-2022-01093
Device Sequence Number5515590
Product Code NHA
UDI-Device Identifier00844868021056
UDI-Public(01)00844868021056(17)250724(10)2020070532
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K092341
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/24/2025
Device Model NumberILPC443U
Device Catalogue NumberILPC443U
Device Lot Number2020070532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
12/12/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date07/21/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale